Alert archive / Oklahoma / Wind Advisories in 2007

Wind Advisory 4, NWS Norman, OK

February 19, 200733 counties in Oklahoma

NWS Norman, OK issued this wind advisory at Feb 19, 2007, 9:56 AM CST for 33 counties in Oklahoma. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 19, 2007, 9:56 AM CST (15:56 UTC)
Expired
Feb 19, 2007, 2:51 PM CST
In force
5 hr
Issued by
NWS Norman, OK
All 33 counties

Alfalfa County, OK, Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Washita County, OK

The radar

The Norman radar (KTLX), 14 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 3.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2007-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2007-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 410 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2298 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
410 m²/s²
0-3 km storm-relative helicity
445 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 191556
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
956 AM CST MON FEB 19 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

OKZ006>008-011>013-015>020-022>032-040>043-046>048-050>052-192300-
/O.NEW.KOUN.WI.Y.0004.070219T1556Z-070219T2300Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-
MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE...
TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT
956 AM CST MON FEB 19 2007

...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. 

STRONG SOUTH TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 TO 35
MPH... AND HIGHER GUSTS TO NEAR 45 MPH... WILL CONTINUE TO
DEVELOP TODAY ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA.
THE HIGH WINDS WILL OCCUR AHEAD OF A SURFACE TROUGH OVER WESTERN
KANSAS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH WILL OCCUR. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH
PROFILE VEHICLES. AREA LAKES WILL ALSO BE HAZARDOUS FOR BOATERS.
LIGHT-WEIGHT OBJECTS SHOULD BE SECURED. USE EXTRA CAUTION TODAY.

THE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON AND EVENING
AS A LOW PRESSURE TROUGH MOVES INTO NORTHERN OKLAHOMA.

$$

CJS
1 follow-up statement
000 
WWUS74 KOUN 192051
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CST MON FEB 19 2007


OKZ006>008-011>013-015>020-022>032-040>043-046>048-050>052-192200-
/O.CAN.KOUN.WI.Y.0004.000000T0000Z-070219T2300Z/
ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE-
KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-
GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN-
MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-
INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY...
FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON...
WATONGA...KINGFISHER...GUTHRIE...STILLWATER...CORDELL...
ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER...
CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE...
HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE...
TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT
251 PM CST MON FEB 19 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

THE STRONG WINDS... WITH GUSTS IN EXCESS OF 40 MPH OBSERVED EARLIER
TODAY... HAVE GRADUALLY DIMINISHED. SUSTAINED SPEEDS THROUGH THE
REMAINDER OF THE AFTERNOON ARE EXPECTED TO BE BETWEEN 15 AND 25
MPH WITH OCCASIONAL GUSTS OF 30 TO 35 MPH. ALTHOUGH THE EXCESSIVE
SPEEDS HAVE ENDED... THE WINDS WILL REMAIN STRONG ENOUGH TO KEEP
THE FIRE DANGER ELEVATED THROUGH THE REST OF THE AFTERNOON. THE
WIND SPEEDS WILL CONTINUE TO DROP OFF DURING THE EVENING HOURS.

$$

CJS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:03 AM CST, 5 hours 53 minutes earlier.

Area forecast discussion, Feb 19, 4:03 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
403 AM CST MON FEB 19 2007

.DISCUSSION...
MAIN CONCERNS IN THE SHORT TERM WILL BE TODAYS WINDS AND RELATED
WILDFIRE CONDITIONS. WINDS QUITE STRONG OFF OF THE DECK THIS
MORNING...BUT WILL WEAKEN MAINLY OVER THE NORTHWEST HALF OF THE
FORECAST AREA BY LATE MORNING AS LOWER-LEVEL TROUGH WORKS ITS WAY
CLOSER TO NORTHERN OKLAHOMA. HIGHEST WINDS TODAY WILL LIKELY BE
NEAR AND SOUTHEAST OF THE INTERSTATE-44 CORRIDOR. THE NORMALLY
WINDIER /TERRAIN INDUCED/ LOCATIONS WILL LIKELY SEE AN HOUR OR
TWO OF 40+MPH GUSTS LATE THIS MORNING AND EARLY AFTERNOON. WINDIER
LOCATIONS TODAY WILL LIKELY SEE 20 TO 30 MPH SUSTAINED WINDS WITH
FREQUENT GUSTS NEAR OR JUST BELOW 40 MPH...BELOW THRESHOLDS WE
WOULD CONSIDER FOR ADVISORIES. IF WINDS ARE STRONGER...NEXT SHIFT
WILL ISSUE A WIND ADVISORY AS NEEDED.

AS FAR AS THE WILDFIRE CONCERNS. CURRENT FORECAST RESULTS IN
MARGINAL OR JUST BELOW RED FLAG CRITERIA ACROSS WESTERN NORTH
TEXAS AND SOUTHWEST OKLAHOMA. WE WILL HANDLE SITUATION WITH MY
MENTION OF IT HERE...ALONG WITH HAZARDOUS WEATHER OUTLOOK AND OUR
WEB PAGE GRAPHICS. AGAIN...A SHORT-TERM MONITORING TASK TODAY.

WAS A LITTLE PERPLEXED BY DIFFERENCES BETWEEN NAM AND GFS WITH
RESPECT TO TUESDAY/WEDNESDAY UPPER SYSTEM. NAM WAS KEEPING MORE
ENERGY FARTHER WEST AND CONSOLIDATED...RESULTING IN BACKED FLOW AND
POTENTIAL FOR CLOUDS/SHOWERS ACROSS SOUTHERN ZONES LATE TUESDAY AND
WEDNESDAY. KEPT FORECAST TRENDED TOWARD A MORE PROGRESSIVE AND DRY
GFS SOLUTION...AND GIVEN 06Z NAM OUTPUT...EVEN MORE CONFIDENT IN
GFS SOLUTION. LATEST RUN OF NAM TRENDED VERY CLOSE TO GFS THROUGH
WEDNESDAY BY SHEARING OUT UPPER SYSTEM WITH VEERED/DRYING FLOW AND
WEAKER FORCING.

LATEST GFS AND ECMWF A BIT FASTER WITH SYSTEM SCHEDULED FOR LATE
WEEK...A RESULT OF A PROGD STRONGER AND MORE PROGRESSIVE TROUGH
ACROSS GULF OF ALASKA. ALTHOUGH WE WILL LIKELY SEE CONTINUED TIMING
DIFFERENCES IN EACH MODEL RUN THE NEXT FEW DAYS...WILL GO AHEAD AND
TWEAK FORECAST TOWARD A SLIGHTLY MORE PROGRESSIVE NATURE WHICH
APPEARS TO MATCH UP WELL WITH SURROUNDING GRIDDED FORECASTS. MUCH
LESS CONFIDENCE IN EVOLUTION OF KICKER SYSTEM WHICH GFS
INTENSIFIES AND BRINGS THROUGH THE REGION EARLY NEXT WEEK. IN
ADDITION TO THE SEVERE THREAT FRIDAY AND SATURDAY ACROSS AT LEAST
THE EASTERN HALF OF OUR FORECAST AREA...WE WILL NEED TO MONITOR
SITUATION SATURDAY FARTHER NORTH AND WEST. FROM A HISTORICAL
PERSPECTIVE...PROGD 500MB TEMPS NEAR -30C TRAVERSING AREA WITH
LOWER LEVEL MOISTURE STILL ESTABLISHED COULD PROVIDE FOR AN
INTERESTING SATURDAY AFTERNOON ACROSS NORTHERN AND CENTRAL
OKLAHOMA WRT COLD- CORE CONVECTION AND EVEN SNOW. WILL LEAVE SNOW
MENTIONED CONFINED TO SATURDAY NIGHT...BUT IF MODEL TRENDS
CONTINUE...WE MAY NEED TO MENTION CHANGE OVER EARLIER.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  43  62  37 /   0   0   0   0
HOBART OK         71  40  64  36 /   0   0   0   0
WICHITA FALLS TX  75  48  71  41 /   0   0   0   0
GAGE OK           72  33  59  31 /   0  10   0   0
PONCA CITY OK     66  37  57  32 /   0  10   0   0
DURANT OK         67  50  72  45 /   0  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/11
Hazardous weather outlook, Feb 19, 6:45 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST MON FEB 19 2007

OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CST MON FEB 19 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A COOL... DRY AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN
PLAINS THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
WILL MAKE FOR DIFFICULT DRIVING CONDITIONS... ESPECIALLY ON EAST
WEST ORIENTED ROADWAYS. THE COMBINATION OF STRONG WINDS... LOW
AFTERNOON HUMIDITIES AND WARM TEMPERATURES WILL RESULT IN AN
INCREASED POTENTIAL OF WILDFIRES... ESPECIALLY ACROSS SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES RETURN ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
FRIDAY INTO SATURDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE
SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE.

OTHER HAZARDOUS WEATHER...
SEVERAL PERIODS OF STRONG WINDS TOWARD THE END OF THE WEEK INTO THE
WEEKEND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

30

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 10:57 AM CSTRed Flag WarningOUNBeckham, Blaine, Caddo, Canadian, Carter, Cleveland and 24 more7 hr

Nearby

Wind Advisories in Oklahoma, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.